Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 46, NWS Nashville, TN

March 26, 2011Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 26, 2011, 6:26 PM CDT for Grundy County, Tennessee. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2011, 6:26 PM CDT (23:26 UTC)
Expired
Mar 26, 2011, 6:41 PM CDT
In force
15 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 61 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS54 KOHX 262326
SVROHX
TNC061-270000-
/O.NEW.KOHX.SV.W.0046.110326T2326Z-110327T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
626 PM CDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRUNDY COUNTY IN MIDDLE TENNESSEE...

* UNTIL 700 PM CDT

* AT 621 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A   
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE 
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THE LINE OF STORMS
  WAS NEAR COALMONT...MOVING EAST AT 55 MPH. DAMAGE OCCURRED WITH THIS
  LINE OF STORMS IN THE MANCHESTER AREA AROUND 6 PM CDT. GOLF BALL SIZED 
  HAIL...DOWNED POWER LINES AND TREES WERE REPORTED.

* LOCATIONS IMPACTED INCLUDE...
  GRUETLI-LAAGER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
MANCHESTER. TAKE SHELTER NOW INSIDE A STURDY BUILDING...AND STAY AWAY
FROM WINDOWS!

&&

LAT...LON 3527 8589 3543 8585 3549 8553 3545 8553
      3543 8549 3540 8548 3538 8549 3535 8554
      3532 8556 3531 8566 3529 8569 3525 8569
      3522 8574
TIME...MOT...LOC 2324Z 272DEG 48KT 3534 8577

$$

FORECASTER:BOYD
1 follow-up statement
197 
WWUS54 KOHX 262341
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
641 PM CDT SAT MAR 26 2011

TNC061-262351-
/O.CAN.KOHX.SV.W.0046.000000T0000Z-110327T0000Z/
GRUNDY TN-
641 PM CDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR GRUNDY COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 3527 8589 3543 8585 3549 8553 3545 8553
      3543 8549 3540 8548 3538 8549 3535 8554
      3532 8556 3531 8566 3529 8569 3525 8569
      3522 8574
TIME...MOT...LOC 2341Z 272DEG 48KT 3533 8543

$$

BOYD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 4:37 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Mar 26, 4:37 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
437 PM CDT SAT MAR 26 2011

.MESOSCALE UPDATE...
TSTMS THIS AFTERNOON ACROSS MIDDLE TN ARE ELEVATED ABOVE A LAYER OF
COLDER AIR FROM THE SURFACE UP TO ABOUT 4K FEET. THE STORMS ARE
MOVING EASTWARD AT ABOUT 55 MPH. THE MAIN THREAT THIS AFTERNOON
WILL BE LARGE HAIL IN A FEW OF THE STORMS.

LATEST RUC SHOWING SUBTROPICAL JET ACROSS EASTERN TEXAS INTO
SOUTHERN MISSISSIPPI WITH POLAR JET WEST TO EAST FROM KANSAS AND
THROUGH THE OHIO VALLEY. SURFACE STATIONARY FRONT DRAPED FROM JUST SOUTH OF
HUNTSVILLE ALABAMA TO JUST NORTH OF TUPELO EXPECTED TO MOVE LITTLE
DURING THE NEXT FEW HOURS.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

BOYD
Hazardous weather outlook, Mar 26, 5:00 AM CDT, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT SAT MAR 26 2011

TNZ005>011-022>034-056>066-075-077>080-261800-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
500 AM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS WILL OCCUR ACROSS THE AREA TODAY AND TONIGHT...WITH ISOLATED
THUNDERSTORMS SOUTH OF INTERSTATE 40. A FEW THUNDERSTORMS OVER SOUTHERN
AREAS COULD BECOME STRONG...WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL
...MAINLY IN AREAS AROUND CENTERVILLE...FRANKLIN...MURFREESOBORO...
AND MCMINNVILLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY
NIGHT...AND CREATE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

TNZ093>095-261800-
WAYNE-LAWRENCE-GILES-
500 AM CDT SAT MAR 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

A WARM FRONT WILL PUSH INTO EXTREME SOUTHERN MIDDLE TENNESSEE
TODAY AND TONIGHT...AND CREATE THE POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANOTHER COLD FRONT WILL APPROACH THE MID STATE TUESDAY AND TUESDAY
NIGHT...AND CREATE ANOTHER POTENTIAL FOR ISOLATED SEVERE
THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

19

In the hours before

Local storm report, Mar 26, 3:22 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
322 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             8 S HOHENWALD           35.44N 87.56W
03/26/2011  E0.75 INCH       LEWIS              TN   PUBLIC

&&
DIME SIZE HAIL REPORTED 8 S HOHENWALD.

21
Special weather statement, Mar 26, 3:47 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT SAT MAR 26 2011

TNZ060-061-075-095-262115-
BEDFORD-GILES-MARSHALL-MAURY-
347 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...GILES...MARSHALL AND
MAURY COUNTIES...

AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF LEWISBURG...MOVING EAST AT 50
MPH.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

JLM
Special weather statement, Mar 26, 4:28 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
428 PM CDT SAT MAR 26 2011

TNZ075-077>079-262215-
BEDFORD-COFFEE-GRUNDY-WARREN-
428 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...COFFEE...GRUNDY AND
WARREN COUNTIES...

AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
SHELBYVILLE TO TULLAHOMA TO LYNCHBURG...MOVING EAST AT 55 MPH.

GUSTY WINDS AROUND 40 MPH AND POSSIBLY SMALL HAIL CAN BE EXPECTED
WITH THIS LINE OF STORMS.

PEOPLE IN COFFEE...EASTERN BEDFORD...GRUNDY AND SOUTHERN WARREN
COUNTIES...INCLUDING THE CITIES OF TULLAHOMA...MANCHESTER...TRACY
CITY AND GRUETLI-LAAGER...SHOULD LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

STEIGERWALDT
Local storm report, Mar 26, 4:40 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             NORMANDY                35.45N 86.26W
03/26/2011  E1.25 INCH       BEDFORD            TN   TRAINED SPOTTER

&&

BBOYD
Special weather statement, Mar 26, 5:30 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT SAT MAR 26 2011

TNZ028-032-062>065-075-077-078-262315-
BEDFORD-CANNON-COFFEE-DEKALB-PUTNAM-RUTHERFORD-WARREN-WHITE-WILSON-
530 PM CDT SAT MAR 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...COFFEE...
DEKALB...PUTNAM...RUTHERFORD...WARREN...WHITE AND WILSON COUNTIES...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST
OF MURFREESBORO TO 6 MILES SOUTHEAST OF MURFREESBORO TO 12 MILES
NORTH OF SHELBYVILLE...MOVING EAST AT 60 MPH.

HALF INCH SIZE HAIL...AND WINDS GUSTING TO 30 TO 40 MPH ARE EXPECTED
WITH THESE STORMS.

STEIGERWALDT
Local storm report, Mar 26, 6:07 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 PM CDT SAT MAR 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             MANCHESTER              35.47N 86.08W
03/26/2011  E1.75 INCH       COFFEE             TN   TRAINED SPOTTER

&&

BBOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:54 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence66 min
Mar 26, 2:47 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Perry, Wayne28 min
Mar 26, 3:14 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury, Wayne31 min
Mar 26, 4:43 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren, White47 min
Mar 26, 6:06 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy, Van Buren, Warren24 min
Mar 26, 6:42 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence33 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.